Alert archive / Nebraska / Frost Advisories in 2013
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 28, 2013, 2:11 PM MDT for Garden County, Sheridan County, Nebraska. It took effect at Sep 29, 2013, 12:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2013, 2:11 PM MDT (20:11 UTC)
- In effect from
- Sep 29, 2013, 12:00 AM MDT
- Expired
- Sep 29, 2013, 6:46 AM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -242 m²/s²
- 0-3 km storm-relative helicity
- -204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS73 KLBF 282011 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT SAT SEP 28 2013 ...COLD AND FROSTY TONIGHT... .TEMPERATURES WILL DIP DOWN INTO THE LOW AND MID 30S ACROSS PORTIONS OF SHERIDAN AND GARDEN COUNTIES TONIGHT AS A COLD AIRMASS REMAINS OVER THE AREA. THESE TEMPERATURES WILL CAUSE FROST TO DEVELOP OVERNIGHT TONIGHT INTO EARLY SUNDAY MORNING. TEMPERATURES WILL WARM QUICKLY IN THE MORNING WITH THE THREAT FOR FROST ENDING BY 8 AM MDT. NEZ004-022-291015- /O.NEW.KLBF.FR.Y.0002.130929T0600Z-130929T1400Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 211 PM MDT SAT SEP 28 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY. * TEMPERATURE: LOWS OVERNIGHT WILL DROP INTO THE LOW AND MID 30S ACROSS PORTIONS OF SHERIDAN AND GARDEN COUNTIES. * IMPACTS: FROST CAN CAUSE DAMAGE TO SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BROOKS
2 follow-up statements
677 WWUS73 KLBF 290859 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 AM CDT SUN SEP 29 2013 ...COLD AND FROSTY TONIGHT... .TEMPERATURES WILL DIP DOWN INTO THE LOW AND MID 30S ACROSS PORTIONS OF SHERIDAN AND GARDEN COUNTIES THIS MORNING AS A COLD AIRMASS REMAINS OVER THE AREA. THESE TEMPERATURES WILL CAUSE FROST TO DEVELOP. TEMPERATURES WILL WARM QUICKLY THIS MORNING WITH THE THREAT FOR FROST ENDING BY 8 AM MDT. NEZ004-022-291400- /O.CON.KLBF.FR.Y.0002.000000T0000Z-130929T1400Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 259 AM MDT SUN SEP 29 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * TEMPERATURE: LOWS WILL DROP INTO THE LOW AND MID 30S ACROSS PORTIONS OF SHERIDAN AND GARDEN COUNTIES. * IMPACTS: FROST CAN CAUSE DAMAGE TO SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ POWER
414 WWUS73 KLBF 291246 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 746 AM CDT SUN SEP 29 2013 ...FROST ADVISORY CANCELLED... NEZ004-022-291400- /O.CAN.KLBF.FR.Y.0002.000000T0000Z-130929T1400Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 646 AM MDT SUN SEP 29 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAD WARMED AND FROST IS NO LONGER A CONCERN OVER THE EASTERN NEBRASKA PANHANDLE. $$ POWER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:09 PM MDT, 2 minutes earlier.
Area forecast discussion, Sep 28, 2:09 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT SAT SEP 28 2013 .SYNOPSIS... ISSUED AT 309 PM CDT SAT SEP 28 2013 AN ACTIVE H5 PATTERN CONTINUES ACROSS NOAM THIS MORNING. LOW PRESSURE WAS PRESENT OFF THE COAST OF THE ALASKAN PANHANDLE WITH A TROUGH EXTENDING SOUTH TO OFF THE COAST OF WASHINGTON STATE. FURTHER EAST...A STRONG SHORTWAVE WAS LOCATED OVER NWRN SD WITH A 70+KT JET STREAK EXTENDING FROM CENTRAL NEBRASKA INTO NRN MN. FURTHER EAST...A HIGH AMPLITUDE RIDGE EXTENDED FROM THE DEEP SOUTH NORTH INTO SRN QUEBEC...WHILE A CLOSED LOW WAS PRESENT WEST OF BERMUDA. HT FALLS IN ASSOCIATION WITH THE SHORTWAVE OVER NWRN SD...ARE MOST PRONOUNCED ACROSS THE EASTERN DAKOTAS INTO NWRN MN ATTM...AND THE TREND THIS AFTERNOON IS FOR THIS DISTURBANCE TO LIFT NE INTO EASTERN ND AND NWRN MN. AT THE SURFACE...LOW PRESSURE WAS LOCATED OVER FAR NRN MN...WITH A COLD FRONT EXTENDING SSE INTO MO AND EASTERN OK. HIGH PRESSURE WAS PRESENT OVER THE CENTRAL ROCKIES AND FOUR CORNERS REGION. DRY WESTERLY WINDS WERE PRESENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AND WITH CLEAR SKIES...TEMPERATURES RANGED FROM **** TO ((((. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 309 PM CDT SAT SEP 28 2013 CLEAR SKIES WILL CONTINUE INTO THE OVERNIGHT AND ALLOW FOR TEMPERATURES TO BOTTOM OUT JUST BELOW NORMAL ONCE AGAIN TONIGHT. AREAS OF FROST ARE POSSIBLE IN THE WESTERN TIER OF THE CWA AS LOW TEMPERATURES DROP INTO THE LOW TO MID 30S. LOW TEMPERATURES WILL MOST LIKELY OCCUR EARLY IN THE OVERNIGHT PERIOD FOR MOST OF THE CWA AS WINDS WILL BEGIN TO PICK UP OUT OF THE SOUTHWEST BY SUNRISE. WITH THE FORECASTED LOWS OVER PORTIONS OF SHERIDAN AND GARDEN COUNTIES...DECIDED TO ISSUE A FROST ADVISORY FOR THOSE AREAS FOR TONIGHT. SHORTWAVE RIDGING MOVES OVER THE CENTRAL CONUS FOR SUNDAY...RESULTING IN A MOSTLY CLEAR DAY WITH WARM SOUTHWESTERLY WINDS. EXPECTING TEMPERATURES TO RAPIDLY REBOUND FROM A COOL MORNING WITH AFTERNOON HIGHS IN THE 80S FOR MOST OF THE CWA. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 309 PM CDT SAT SEP 28 2013 SUNDAY NIGHT THROUGH TUESDAY...THE MAIN FORECAST CHALLENGE IN THE MID RANGE IS TEMPERATURES. OVER THE MID RANGE PERIODS...A FAST ZONAL PATTERN ALOFT WILL PERSIST FROM SUNDAY NIGHT THROUGH MIDWEEK. THIS WILL RESULT IN DRY...SEASONAL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. FOR SUNDAY NIGHT...COMPARED TO TONIGHTS LOWS...SUNDAY NIGHTS FORECAST LOWS SHOULD RUN 4 TO 7 DEGREES WARMER BASED ON WARMER H85 TEMPS...WARMER HIGHS SUNDAY...AND SWRLY WINDS EXPECTED TO PERSIST OVERNIGHT. FOR MONDAY...AN UPPER LEVEL DISTURBANCE WILL TRAVERSE THE NORTHERN ROCKIES ALONG THE US/CANADIAN BORDER...THIS WILL FORCE A COOL FRONT INTO THE NORTHERN HIGH PLAINS MONDAY. SOUTH OF THE FRONT...VERY WARM AIR WILL PUSH INTO WESTERN AND NORTH CENTRAL NEBRASKA FROM THE SOUTHWEST WITH H85 TEMPS REACHING THE MID 20S C MONDAY AFTERNOON. HIGHS WILL BE IN THE LOWER TO MIDDLE 80S...WHICH IS 10 TO 15 DEGREES ABOVE CLIMO. ON MONDAY NIGHT...A COLD FRONT WILL TRACK INTO WESTERN AND NORTH CENTRAL NEBRASKA. THIS WILL BE A DRY FROPA AS ANY APPRECIABLE FORCING IS WELL NORTH OF THE AREA. THE FRONT WILL LEAD TO COOLER HIGHS FOR TUESDAY WITH THE COOLEST READINGS EXPECTED IN THE NERN CWA WHERE THE CAA IS STRONGEST. TUESDAYS HIGHS WILL RANGE FROM THE LOWER 70S IN THE NORTHEAST TO AROUND 80 IN THE SOUTHWEST. TUESDAY NIGHT THROUGH SATURDAY...THE MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES IN ASSOCIATION WITH A SHORTWAVE TROUGH WHICH WILL BEGIN TO PUSH INTO THE INTERMOUNTAIN WEST TOWARD THE END OF THE WORK WEEK. DECENT H85 SRLY WINDS TUESDAY NIGHT INTO WEDNESDAY...WILL PUSH PLENTY OF GULF MOISTURE NORTHWARD WITH DEW POINTS REACHING THE 50S TO LOWER 60S BY WEDNESDAY AFTERNOON. BY WEDNESDAY NIGHT...A STRONG LEAD SHORTWAVE...WILL PUSH INTO THE CENTRAL PLAINS FROM THE FOUR CORNERS...LEADING TO INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WEDS NIGHT INTO THURSDAY. CHANCES FOR SHOWERS WILL CARRY OVER INTO THURSDAY NIGHT AND EARLY FRIDAY AS THE MAIN TROUGH CROSSES THE CENTRAL ROCKIES AND PLAINS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1235 PM CDT SAT SEP 28 2013 VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH 18Z SUNDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY FOR ZONES NEZ004-022 FROM MIDNIGHT MDT THROUGH 8 AM MDT SUNDAY MORNING. && SYNOPSIS...CLB SHORT TERM...MARTIN/BROOKS LONG TERM...CLB AVIATION...MARTIN
Hazardous weather outlook, Sep 28, 3:59 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 459 AM CDT SAT SEP 28 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-291000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 459 AM CDT SAT SEP 28 2013 /359 AM MDT SAT SEP 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. FLOODING WILL CONTINUE ALONG THE PLATTE RIVER IN THE BRADY VICINITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLOODING WILL CONTINUE ALONG THE PLATTE RIVER IN THE BRADY VICINITY. FOR DETAILED INFORMATION REGARDING THE ONGOING FLOODING...PLEASE REFER TO THE LATEST FLOOD WARNING PRODUCTS AND RIVER STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
Nearby
Frost Advisories in Nebraska, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.